I've been on Tegretol all my life for Temporal Lobe Epilepsy causing Simple Partial Seizures which lead into Grand Mal Seizures. I had a Left Temporal Lobectomy done in 1986 which didn't stop the seizures but reduced them from daily to once or twice a week.
Ever since the surgery, I've found i cannot obtain an erection for longer than a few seconds. I feel horny with my wife and can feel the erection beginning, but for some reason, it shuts down. I've read about Tegretol being used on people with Depression as a Mood Stabilizer.
Could this be why the moment I begin having an erection, it barely gets large enough to put a condom on? Trying to slide the condon on, the whole thing sinks inside my crotch like a telescopic radio antenna.
Is this normal, and if so, what can I do about it? I've heard about drugs out for erectile dysfunction. Would that work, or would the Tegretol prevent it as well? I'm searching for any ideas. Otherwise my wife now uses a fake penis instead of me. Is there anything I could try?
I haven't spoken to my doctor about it, as I tried talking to my Dad (who is also a doctor) and he just told me it's better if I don't have kids anyway, so don't worry about it. That's not the answer I was looking for. Any ideas?
Tegretol can sometimes cause erectile dysfunction and may be a possible cause. It sounds like your seizures are still fairly frequent (1-2 a week) so would may benefit from a medication change - there are many more anti-epileptic drugs available now with less side effects. You should discuss this with your neurologist to see if it a big enough problem to change drugs.
People with epilepsy should not be discouraged from having children, most temporal epilepsies are not genetic anyway, and the vast majority of men or women with epilepsy on anti-epileptic medication have normal babies
I'm sorry... I forgot to mention that as time went on, the seizures became daily in the 90"s and every few hours in 2000, that in 2003 I had Brain Surgery again, and this time they used an MRI (didn't exist the first time).
MRI test showed that the surgeons from 1986 were in the right place, but didn't go far enough in. He said the bad stuff looked like the Apple Computer Logo (apple with a tiny bite taken out) as they were afraid of going too far.
Back then, they just had an EEG and Cat Scan, so they knew where on the surface of the Brain to go in, but they didn't know how far to go, and didn't want to take out too much. Instead, the MRI showed a 3-D Image of the brain, plus when they made me have a seizure, they could reverse it and find out exactly where it all started.
On Oct 9th 2003, I had Brain Surgery done again, and this time, I've been seizure free ever since! My neurologist wanted to start reducing my meds (Tegretol, Lamictal, Phenobarbitol) as if he wanted to try and make them come back! My NeuroSurgeon said "If it works, why fix it?", so I'm still on pills, like an emergency blanket.
Tegretol had to be reduced though right after the surgery, as I was taking way over the maximum dose level to try and fight the seizures, but once they stopped with surgery, I got really overdosed (eyes wandering, couldn't walk, felt like I was on drugs). It was really wierd!
Doing much better now, and Ambulance Guys like to joke that I'll put them out of business if I don't keep it a secret! So while the rest of my life is terrific, I'm still having erection problems with my wife. Sex is supposed to be enjoyable, but it's not. More like a failure.
I've just recently been reading websites about anticonvulsants causing erectile dysfunction, but once again, I want to remain seizure free! I don't want to play with things to try and bring them back!
Any ideas? What about drugs like Viagra or Cialis? I've seen them in myor's office, but never tried them, or is that for something else? Please....any ideas!!!!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.